Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

April 16, 2012Dade County, Georgia

NWS Atlanta, GA issued this special weather statement at Apr 16, 2012, 12:12 PM EDT for Dade County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 16, 2012, 12:12 PM EDT (16:12 UTC)
Expired
Apr 16, 2012, 12:45 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA

County Dade County, GA

The radar

The Northeast Alabama radar (KHTX), 61 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 350 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
350 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

387 
WWUS82 KFFC 161612
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1212 PM EDT MON APR 16 2012

GAZ001-002-161645-
1212 PM EDT MON APR 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WALKER AND DADE
COUNTIES UNTIL 1245 PM EDT...

AT 1209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM COLE CITY TO 11 MILES WEST OF RISING
FAWN...MOVING EAST AT 25 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WALKER
AND DADE COUNTIES THROUGH 1245 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE COLE CITY...STEPHENSVILLE...NEW ENGLAND...
TRENTON...HOOKER...MORGANVILLE...WILDWOOD...CLOUDLAND CANYON STATE
PARK...LOOKOUT MOUNTAIN...RISING FAWN...CHATTANOOGA VALLEY...CEDAR
GROVE...CHICKAMAUGA...COOPER HEIGHTS AND FAIRVIEW.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3499 8527 3486 8526 3485 8523 3469 8541
      3469 8556 3486 8559 3498 8561 3499 8560
TIME...MOT...LOC 1612Z 270DEG 22KT 3503 8550 3486 8559
          3476 8570

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 16, 11:18 AM EDT, 54 minutes earlier.

Area forecast discussion, Apr 16, 11:18 AM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1118 AM EDT MON APR 16 2012

.UPDATE...
HAVE MADE SOME MINOR CHANGES TO HOURLY TEMPERATURE AND DEWPOINT
GRIDS TO ACCOUNT FOR LATEST TRENDS. HAVE INCREASED POPS SLIGHTLY
IN THE FAR NORTHWEST CORNER OF GEORGIA AS LINE OF CONVECTION
APPROACHES. LATEST TIMING TOOL SHOWING THAT THIS LINE WILL MOVE
INTO FAR NORTHWEST GEORGIA BETWEEN 12 AND 1 PM. MORNING MODEL RUNS
INDICATING THIS LINE OF ACTIVITY WILL DIMINISH AS IT MOVES INTO
THE NORTHWEST ATLANTA METRO AREA...AND THE MAIN ACTIVITY WILL TAKE
PLACE LATER ON TONIGHT. HIRES MODELS NOT IN GOOD AGREEMENT WITH
SOME OF THE LARGER SCALE MODELS...SO WILL LOOK MORE CLOSELY AT
TIMING AND LOCATION OF ACTIVITY FOR THE AFTERNOON PACKAGE.

31

&&

.SHORT TERM /TODAY THROUGH TUESDAY NIGHT/...
/ISSUED 518 AM EDT MON APR 16 2012/
CURRENT SATELLITE LOOP SHOWS LARGE FRONTAL SYSTEM EXTENDING FROM THE
GREAT LAKE STATES DOWN TO THE TEXAS/MEXICAN BORDER ALONG THE GULF
COAST. HIGH PRESSURE IS STILL DOMINATING GA WEATHER PATTERN BUT IT
IS WEAKENING RAPIDLY AS THIS FRONTAL SYSTEM NEARS THE AREA. THIS
FRONT IS EXPECTED TO CONTINUE MOVING EAST TODAY INCREASING THE
PRECIPITATION CHANCES OVER THE STATE FOR THE NEXT FEW DAYS. THIS
FRONT MOVES INTO NW GA THIS AFTERNOON AND STALLS ACROSS N GA
ALLOWING A COUPLE OF WAVES TO MOVE NORTHWARD OUT OF THE GULF THROUGH
WEDNESDAY. EXPECTING SHOWERS AND THUNDERSTORMS WITH THE FRONT AND
THESE WAVES SO HAVE CONTINUED WITH CHANCE TO NUMEROUS POPS IN THE
SHORT TERM. INSTABILITY INDICES PEAK TUESDAY AFTERNOON WITH MUCAPES
GETTING UP INTO THE 1400-1700 RANGE ACROSS THE AREA. TEMPS WILL
CONTINUE TO BE SLIGHTLY ABOVE NORMAL UNTIL THIS FRONT CAN COMPLETELY
SWEEP THROUGH THE REGION.

01

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
/ISSUED 518 AM EDT MON APR 16 2012/
MODELS SHOW REASONABLE AGREEMENT WITH FLOW MORE ZONAL AS FRONT SAGS
INTO AND ALONG THE APPALACHIANS TO GULF...BRINGING MOISTURE INTO
CWA. WEDNESDAY NIGHT INTO THURSDAY...FRONTS MOVES EAST OF AREA AND
DIMINISH CHANCE OF PRECIPITATION FROM NORTHWEST TO SOUTHEAST.
ANOTHER DISTURBANCE MOVING THROUGH THE FLOW FRIDAY GIVES A CHANCE
FOR MORE SHOWERS/THUNDERSTORMS. A MUCH SHARPER TROUGH MOVING FROM
THE PLAINS DIGS INTO THE GULF COAST STATES SATURDAY AND DEVELOPS
INTO A CUTOFF LOW SATURDAY NIGHT INTO SUNDAY TO CONTINUE THE CHANCE
OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND AND INTO MONDAY.
HOWEVER...AS THE LOW DEEPENS...THE GRADIENT TIGHTENS TO YIELD
INCREASING WINDS SUNDAY THROUGHOUT THE AREA.

37

&&

.AVIATION...
/ISSUED 728 AM EDT MON APR 16 2012/
12Z UPDATE...
INCREASING CLOUDS AND CHANCES OF SH RA/TS RA MOVING INTO THE AREA.
FRONTAL SYSTEM OVER THE MS AND WESTERN TN WILL CONTINUE MOVING
EAST THROUGH TONIGHT. RAIN WILL BEGIN MOVING INTO NW GA THIS
AFTERNOON WITH THE PRECIPITATION AFFECTING THE TAF SITES BY 21Z-
23Z. AS THE FRONT MOVES CLOSER WINDS WILL TURN TO THE SW WITH
SPEEDS IN THE 10-12KT RANGE GUSTING TO 20KT THIS AFTERNOON. WINDS
WILL TURN TO THE W THEN NW BY 06Z TO 10Z TUE. CEILINGS SHOULD STAY
MAINLY VFR WITH SOME PERIODS OF MVFR AS RAIN CHANCES INCREASE.
VSBYS SHOULD ALSO DO THE SAME.

//ATL CONFIDENCE...12Z UPDATE...
CONFIDENCE MEDIUM ON ALL ELEMENTS.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          83  60  80  55 /  20  30  50  50
ATLANTA         81  62  78  58 /  30  40  50  50
BLAIRSVILLE     78  58  73  53 /  40  40  70  50
CARTERSVILLE    82  58  77  52 /  30  50  70  50
COLUMBUS        84  63  82  60 /  20  30  30  70
GAINESVILLE     81  61  76  54 /  30  40  70  50
MACON           85  59  83  60 /  10  30  30  60
ROME            84  60  75  55 /  40  50  70  50
PEACHTREE CITY  81  57  79  54 /  20  40  40  50
VIDALIA         84  63  83  63 /   5  10  20  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/01/37
Hazardous weather outlook, Apr 16, 11:25 AM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1125 AM EDT MON APR 16 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-171530-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1125 AM EDT MON APR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT.

.SYNOPSIS...
A COLD FRONT MOVING THROUGH THE LOWER MISSISSIPPI RIVER VALLEY
WILL BECOME THE DOMINATE WEATHER FEATURE THIS AFTERNOON INTO
TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE OCCASIONAL LIGHTNING...GUSTY WINDS AND
HEAVY DOWNPOURS.

.DISCUSSION...
HIGH PRESSURE WILL GIVE WAY TO A COLD FRONT MOVING THROUGH THE
MISSISSIPPI RIVER VALLEY INTO NORTHWEST GEORGIA THIS AFTERNOON.
WITH THE AFTERNOON HEATING AND INCREASED WINDS AHEAD OF FRONT
CAPE VALUES ARE EXPECTED BETWEEN 400 AND 700 THIS AFTERNOON IN
NORTHWEEST GEORGIA...AND SLOWLY SPREAD SOUTHEASTWARD OVERNIGHT.
THIS ENVIRONMENT WILL SUPPORT ISOLATED THUNDERSTORM DEVELOPMENT. A
FEW STORMS MAY BE STRONG...BUT ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A CHANCE OF THUNDERSTORMS EACH DAY EXCEPT THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Apr 16, 12:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1212 PM EDT MON APR 16 2012

GAZ001-002-161645-
1212 PM EDT MON APR 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WALKER AND DADE
COUNTIES UNTIL 1245 PM EDT...

AT 1209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM COLE CITY TO 11 MILES WEST OF RISING
FAWN...MOVING EAST AT 25 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WALKER
AND DADE COUNTIES THROUGH 1245 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE COLE CITY...STEPHENSVILLE...NEW ENGLAND...
TRENTON...HOOKER...MORGANVILLE...WILDWOOD...CLOUDLAND CANYON STATE
PARK...LOOKOUT MOUNTAIN...RISING FAWN...CHATTANOOGA VALLEY...CEDAR
GROVE...CHICKAMAUGA...COOPER HEIGHTS AND FAIRVIEW.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3499 8527 3486 8526 3485 8523 3469 8541
      3469 8556 3486 8559 3498 8561 3499 8560
TIME...MOT...LOC 1612Z 270DEG 22KT 3503 8550 3486 8559
          3476 8570

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 4:44 PM EDTSpecial Weather StatementFFCFloyd31 min
Apr 16, 5:14 PM EDTSpecial Weather StatementFFCFloyd31 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.